Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

June 28, 2021Ashland County, Ohio

NWS Cleveland, OH issued this special weather statement at Jun 28, 2021, 2:26 PM EDT for Ashland County, Ohio. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 2:26 PM EDT (18:26 UTC)
Expired
Jun 28, 2021, 2:45 PM EDT
In force
19 min
Issued by
NWS Cleveland, OH

County Ashland County, OH

The radar

The Cleveland radar (KCLE), 59 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

939 
WWUS81 KCLE 281826
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
226 PM EDT Mon Jun 28 2021

OHZ010-020-030-281845-
Medina-Lorain-Ashland-
226 PM EDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MEDINA...NORTHERN
ASHLAND AND SOUTHWESTERN LORAIN COUNTIES...

At 226 PM EDT, a strong thunderstorm was located over Savannah, or 8
miles north of Ashland, moving northeast at 30 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Ashland, Wellington, Savannah, Polk, Sullivan, Penfield, Spencer,
Bailey Lakes, Rochester, Nankin and Nova.

LAT...LON 4093 8242 4099 8242 4099 8244 4101 8244
      4107 8240 4107 8234 4116 8234 4122 8231
      4113 8197 4088 8231
TIME...MOT...LOC 1826Z 204DEG 25KT 4099 8233 

$$

Jaszka

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 28, 1:14 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 28, 1:14 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
114 PM EDT Mon Jun 28 2021

.SYNOPSIS...
A frontal boundary will sag south towards the area today and will
stall through Tuesday or Wednesday before a trough begins to dig
south towards the area by mid to lake week.

&&

.NEAR TERM /THROUGH TUESDAY/...
Lake breeze continue to push south and east along the immediate
lakeshore early this afternoon with some isolated showers and a
lightning strike or two developing in Marion County. Isolated to
scattered showers and thunderstorms will continue into the
afternoon and evening.

Previous Discussion... The near term period will kick
off with a stationary front draped from southwest to northeast
just to the northwest of the CWA and high pressure over the Mid-
Atlantic. The front should slide southeast a bit today and
orient itself to the north of the area or possibly even over
Lake Erie at some point today. Isolated showers and maybe a few
rumbles of thunder will be possible in Northwest Ohio this
morning, although convection chances will increase this
afternoon with the assistance of diurnal forcing and a possible
lake breeze boundary. MLCAPE values will increase to 1500 to
2500 J/kg this afternoon, but lack of both wind shear and
steering flow will inhibit any organized thunderstorm
development. If anything, additional thunderstorms may develop
along outflow boundaries and a few storms may be capable of
producing sub-severe gusty winds.

It will be much of the same on Tuesday, with scattered showers
and thunderstorms likely south of the lakeshore during the
afternoon and evening. The aforementioned front combined with an
approaching trough will provide better forcing and higher
thunderstorm coverage, but strong thunderstorm development will
be inhibited by unfavorable deep shear aloft and marginal
steering flow despite CAPE values of at least 2000 to 2500 J/kg.
SPC placed Lucas County in a Marginal risk for severe weather
Tuesday, but expect the more optimal forcing and better wind
field to largely remain to our northwest. Still can't rule out
isolated gusty winds within more robust storms given the juicy
atmosphere and available instability. PWATs will be at least
1.5 to 2.0 inches during the near term period, so any
thunderstorms that develop both today and Tuesday may produce
heavy rain.

Warm temperatures and high humidity will continue for the next
couple of days, with highs in the mid to upper 80s and heat
indices in the low to mid 90s. Do not plan on issuing any heat-
related headlines at this time, but it will certainly feel hot
and muggy. Tonight will not provide much relief, with lows
lingering in the low 70s and dew points remaining in the upper
60s to lower 70s.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
The region will be in an area of active weather for the middle of
the week. A subtropical mid level high pressure ridge will be
located off the Mid-Atlantic region and a trough will be digging
near the Great Lakes region. A stationary frontal boundary will
continue to be stalled out near the Ohio River Valley. This weather
pattern will be very conducive for several rounds of showers and
thunderstorms with the best rainfall chances during the afternoon
and evening with max diurnal heating. With added cloud cover and
scattered showers in the area, afternoon temperatures will be kept
down mainly in the upper 70s to around 80 both Wednesday and
Thursday afternoon. We don't really expect any organized convection
at this time. Locally heavy rainfall could be a threat and will need
to be monitored if we have heavier showers and convection train over
the same areas later this week.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
The model guidance diverge on solutions for the end of the week and
weekend time frame. They have had a really hard time with this
weather pattern change and the evolution. Some solutions show a slow
moving cut off upper level low near the region which would be
unusual for this time of year.  And other solutions show a
progressively moving upper level trough through the Northeast U.S.
With this forecast update, we will kind of lean more towards the 00z
ECMWF solution and trend more with the progressive trough for the
weekend. We will keep some low pops for a few scattered showers into
the weekend but we are trending in the drier direction. Temperatures
will also be cooler with lower humidity levels. Afternoon temps
will be in the middle to upper 70s Friday and Saturday. Temperatures
will start warming up in the lower 80s by Sunday into Monday.

&&

.AVIATION /18Z Monday THROUGH Saturday/...
VFR across the area this afternoon with predominately VFR to
persist through the TAF period. Some isolated to scattered
showers have begun to develop across the area this afternoon,
though thunder has been limited thus far. Anticipate thunder
chances could increase slightly over the next several hours,
especially at MFD/CLE/CAK/YNG, so kept in the vcts mention there
for the late afternoon into the evening.

A weak west to northwesterly lake breeze has developed at ERI
but has yet to reach CLE. Winds are generally in the 5 to 10
knot range elsewhere from the southwest. Southwest winds around
10 knots will continue tomorrow afternoon as well.

Outlook...Non-VFR possible with isolated to scattered showers
and/or thunderstorms Tuesday afternoon and evening, Wednesday,
and Thursday.

&&

.MARINE...
Generally light, south to southwesterly flow, around 5 to 10 knots,
will persist through Thursday. Some increased flow near 15 knots may
be possible Wednesday afternoon before decreasing back around 10
knots by Wednesday night into Thursday. By Thursday night, a cold
front may move across the lake, which could bring northerly flow, 10
to 15 knots. Wave heights should be limited or on the lower side do
the off shore flow of winds. Brief higher and erratic winds can be
possible around any stronger storms over the lake this week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Maines
NEAR TERM...Kahn/Maines
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Kahn
MARINE...Griffin
Hazardous weather outlook, Jun 28, 3:42 AM EDT, 10 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
342 AM EDT Mon Jun 28 2021

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-290745-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
342 AM EDT Mon Jun 28 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 28, 2:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
226 PM EDT Mon Jun 28 2021

OHZ010-020-030-281845-
Medina-Lorain-Ashland-
226 PM EDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MEDINA...NORTHERN
ASHLAND AND SOUTHWESTERN LORAIN COUNTIES...

At 226 PM EDT, a strong thunderstorm was located over Savannah, or 8
miles north of Ashland, moving northeast at 30 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Ashland, Wellington, Savannah, Polk, Sullivan, Penfield, Spencer,
Bailey Lakes, Rochester, Nankin and Nova.

LAT...LON 4093 8242 4099 8242 4099 8244 4101 8244
      4107 8240 4107 8234 4116 8234 4122 8231
      4113 8197 4088 8231
TIME...MOT...LOC 1826Z 204DEG 25KT 4099 8233

Jaszka

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:43 PM EDTSpecial Marine WarningCLE22 min
Jun 28, 2:48 PM EDTSpecial Weather StatementCLEOttawa42 min
Jun 28, 3:35 PM EDTSpecial Weather StatementCLEMedina40 min
Jun 28, 3:47 PM EDTSpecial Weather StatementCLEGeauga28 min
Jun 28, 4:16 PM EDTSpecial Weather StatementCLEGeauga29 min
Jun 28, 4:32 PM EDTSpecial Weather StatementCLESummit28 min
Jun 28, 4:42 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Portage, Summit33 min
Jun 28, 5:18 PM EDTSpecial Weather StatementCLESeneca27 min
Jun 28, 5:37 PM EDTSpecial Weather StatementCLESandusky23 min
Jun 28, 5:46 PM EDTSpecial Weather StatementCLESandusky29 min
Jun 28, 6:18 PM EDTSpecial Weather StatementCLEOttawa27 min
Jun 28, 6:20 PM EDTSpecial Marine WarningCLE52 min
Jun 28, 3:04 PM EDTSpecial Weather StatementCLECrawford26 min
Jun 28, 6:01 PM EDTSpecial Weather StatementCLECrawford29 min
Jun 28, 6:23 PM EDTSpecial Weather StatementCLECrawford37 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.